Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone!

I went to my doctor yesterday morning and I was prescribed Retin-a .1% Cream.

So about 8 months ago, My skin broke out terribly bad. I experiened cystic acne for the first time and I absolutely couldn't handle it. My acne subsided about 3 months later ( I was prescribed minocylcline and using Yaz BC) but I was left with hyperpigmentation, in the places where my acne used to be. Even if I get a tiny white head, I'll still get a red mark left over. So anyway, I wanted to try re in hopes of clearing up my complexion. I no longer suffer from breakouts, maybe once a month. My skin is smooth, but I do have blackheads on my nose and on my chin.

Pretty much, I am really worried about my skin breaking out like crazy within the first weeks of using it. I just want to improve my complexion and get rid of these red marks. Plus it wouldn't hurt to get rid of my blackheads and help with keeping my acne under control. If anyone else has a similar experience, I'd greatly appreciate knowing what to expect. Oh, and I'm scared to use the .1% at full strength ! I've read many other people's posts about how their skin reacted to the lowest dosage...Is there anything I could do to maybe dilute the retin-a, with it still being effective?

Thanks to anyone who replies!! I'd really appreciate it.

Share this post


Link to post
Share on other sites

I started with a retinaldehyde product, and I just jumped right in. I had an IB. Then things didn't get quite to where I wanted, so my derm switched me over to Atralin. B/c I'd read on here about others experiencing another breakout just from switching retinoids, I transitioned very slowly. And I did not have another breakout like I did when I started using a retin product. So maybe if you start by using it once a week or once every couple of days you could avoid the unpleasantness of an IB. I don't know about diluting it - I probably wouldn't. And I don't know if your blackheads will go away - mine have not. I don't know if there's any cure for those things. :/

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×